MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48031
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations via complaint form "endoscopy was performed, the doctor performed a esophageal dilation with hercules balloon until 15mm, then the tumor is marked and savary wire guide was installed.With rx the stent is advanced through the wire guide and placed in position.The physician begins to deploy the stent until the red button reaches the "point of no return" the stylet was completely removed and the delivery continues until the end.At the time of removing the deployment system the stent wasn´t separate from them so the doctor pushed the button and recaptures about 4cm trying to release the stent but nothing happened, a second attempt is made to release it but it still attached to deployment system, the doctor moves all the system and finally the stent was released but not in place, with alligator jaw forceps was repositioned." did any section of the device remain inside the patient¿s body? no.Please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? no.Please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.
 
Additional Manufacturer Narrative
Device evaluation: the evo-20-25-10-e device of lot number c1708721 involved in this complaint was not returned for evaluation.With the information provided a document based investigation was conducted.Documents review including ifu review: prior to distribution all evo-20-25-10-e devices are subject to visual inspection and functional checks to ensure device integrity.There inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-10-e device of lot number c1708721 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1708721; upon review of complaints this failure mode has not occurred previously with this lot #c1708721.As per the instructions for use, ifu0061-6, which accompanies this device instructs the user to: "if stent repositioning is required during deployment, it is possible to recapture stent.Note: it is not possible to recapture stent after passing point-of-no-return, indicated when red marker on top of introducer has passed the point-of-no-return indicator on handle." there is evidence to suggest that the customer did not follow the instructions for use.As per complaint description "the physician begins to deploy the stent until the red button reaches the "point of no return" the stylet was completely removed and the delivery continues until the end.At the time of removing the deployment system the stent wasn´t separate from them so the doctor pushed the button and recaptures about 4cm trying to release the stent but nothing happened, " therefore additional complaint file pr(b)(4) was raised to capture user error due to attempting to recapture the device after passing the point of no return.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed the difficult target site which could lead to a stent getting caught up on the delivery system tip.However, as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.Summary: complaint is confirmed based on the customer¿s testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report being submitted due to the investigation being completed on (b)(6)2021.As reported to customer relations via complaint form "endoscopy was performed, the doctor performed a esophageal dilation with hercules balloon until 15mm, then the tumor is marked and savary wire guide was installed.With rx the stent is advanced through the wire guide and placed in position.The physician begins to deploy the stent until the red button reaches the "point of no return" the stylet was completely removed and the delivery continues until the end.At the time of removing the deployment system the stent wasn´t separate from them so the doctor pushed the button and recaptures about 4cm trying to release the stent but nothing happened, a second attempt is made to release it but it still attached to deployment system, the doctor moves all the system and finally the stent was released but not in place, with alligator jaw forceps was repositioned." did any section of the device remain inside the patient¿s body? - no.· please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? - no.· please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? - no.Has the complainant reported that the product caused or contributed to the adverse effects? - no.· please specify adverse effects and provide details.

Brand Name
EVOLUTION ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10936565
Report Number3001845648-2020-00909
Device Sequence Number16902553
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)220214(10)C1708721
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/14/2022
Device Model NumberG48031
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC1708721
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/02/2020
Event Location Hospital
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight52